Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Have constipation. Upset stomach after taking laxative, bloating

I am always constipated my doc just says eat more fiber well I do very offer and take fiber pills and the powder and still go days and only drop a few little pellets well about two days ago I took a laxitive to easy the pain because it got to where everything I ate I was throwing up after I finally had a Bowell movement I ate and had a horrible upset tummy and everything since then makes me bloated but no more bowel movements I just feel like I want to be sick please help me:(
Asked On : Thu, 1 Aug 2013
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello dear,

The symptoms as mentioned in your post can be attributed to the side effects of the Laxative. They are meant only for temporary relief from constipation, hence regular use is not advised.
And as long as the underlying cause is not treated, symptoms will keep recurring.

The causes of constipation can be:
1. Any pathology/ sub acute obstruction in the Gastrointestinal tract
2. Irritable bowel syndrome- constipation predominant type.
3. Functional cause- due to decreased gastric motility
4. Inadequate intake of fluids & fiber rich diet
5. Hormonal & Metabolic causes, etc.

So, kindly consult a Gastroenterologist & get a proper physical examination done.
Investigations like complete blood count, Ultrasound scan of abdomen, Colonoscopy & contrast studies will be helpful to rule out any pathological cause for your symptoms.

There is no need to worry, you will be fine.
Till then, maintain adequate hydration & proper nutrition status.

Wishing a good health.
Take care.
Answered: Thu, 1 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions